MAUDE Adverse Event Report: DJO, LLC CHATTANOOGA APPLICATOR 9CLS 5X200MW 1040MW; LAMP, INFRARED, THERAPEUTIC HEATING

DJO, LLC CHATTANOOGA APPLICATOR 9CLS 5X200MW 1040MW; LAMP, INFRARED, THERAPEUTIC HEATING
Model Number 27812
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 06/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One laser applicator (part number 27812, serial number (b)(4)) was returned along with vectra genisys base unit (part number 2784, serial number (b)(4)).No fault was found with the base unit; the product met specifications and did not malfunction.The laser applicator was observed to have a dirty / scratched lens, the laser printed handle was not flush, and the calibration sticker was not from djo.Functional test yielded an error 201: laser output too high.This followed with checks yielding results of "five lasers ok" for laser only tests (1190 mw, 1180 mw).No issues were found when opening the head and bottom cable to check for alterations and damaged wires.The laser applicator has been in the field for 5+ years with no annual calibration.A definitive root cause to the reported event cannot be conclusively determined.
 
Event or Problem Description
It was reported that the patient "got a sensation of being burned, caused blisters and irritation on patient".No further information was provided.

Brand Name
CHATTANOOGA APPLICATOR 9CLS 5X200MW 1040MW
Common Device Name
LAMP, INFRARED, THERAPEUTIC HEATING
Manufacturer (Section D)
DJO, LLC
1430 decision street
vista CA 92081 9663
MDR Report Key8772707
Report Number3012446970-2019-00019
Device Sequence Number2296506
Product Code ILY
UDI-Device Identifier00888912293853
UDI-Public00888912293853
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040662
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2019
Initial Report FDA Received Date07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;